Mtx update

Hi everyone.just a quick update ive been suffering a few aches and pains again these last 3 weeks,especially in feet and upper arms and shoulders so rung my rheumy nurse for advice.we have agreed from tomo to increase my mtx from 15 mg to 17.5 mg,it may do the trick it may not,if not will up to 20 mg in a few weeks.back to fortnightly blood tests to make sure my lovely liver so far tolerates this little bit more.my feet have been very bad again,this was my first point of pain so I feel so sad its come back after so many successful weeks of mtx.

But hey ho,I'm still new to all this and know its going to be trial and error to begin with but I know I will get there in the end !!!right off to order some fitflops boots for my poorly feet !! Lots of love to everyone xxx

8 Replies

oldestnewest
  • Hiya lovely ...I'm sure you'll be ok on 17.5 Mich fingers crossed for you and like say will get the dosage right just takes time , most people say the 1st year is always a bit wobbly ...as you know just taken 2nd week of increase to 20mg Methx all seems ok (headache tabs at the ready though) lol also my period just came a week early ?! I'm usually super reg , when I first went on Methx it happened and now happened again reckon it must be increase ....wonder if anyone else the same ..on a plus side yay we finally have snow 7cm already and a lot more thru the day ...kids love it :) ....good luck with the boot hunting ...love me xx

  • Hi Shirl, hang in there it can take a fair while for the MTX to fully work and dosage increases etc all make a big difference but the body has to adjust - and so does your brain too. I'm going up to 17.5 mg again whenever my prescription gets here and if 15mg injectable = 25mg tablets then heck knows how much 17.5 equals but I'm quite nervous too. When I went up by one tablet to 17.5 last June it did work amazingly well at reducing all the boggling flare ups but unfortunately the price was too high for me re nausea so I only lasted 6 weeks but many more people on here seem to even manage 25mg of MTX oral to no ill effect whatsoever. Its a brilliant drug but you do just need to let your body adjust to it and unfortunately that can take a while. Tildax

  • Hiya have left a message for you, I'm sure you will be fine and that this is just a set back, you have been doing really well Michelle, and i know that it will continue in time....

    take care Chat Soon XXxx

  • Rather confused now! I was on 22.5 MTX tabs and felt sick and exhausted. Consultant and I agreed to go the injections at 25 mg. He nothing about the difference in strength between tabs and injections????

    Anyway now on 8th week and mostly fine. Absolutely no nausea, bloods ok and much more energy so I'm ok as long as I don't overdo it - ha ha

    Jan

  • Hi Jan

    Pleased to hear that switching to injectable MTX resolved the problem of nausea for you. This is a common reason for people to move to injections, as the injection goes directly into the blood stream, not through the digestive system, so people are less likely to get nausea.

    Tablets are not always fully absorbed in the body, again because of the process of going through your digestive system, which is why injections can be more effective, as you should get the full dose, which you may not with a tablet. Hope that helps clear up some of the confusion?

    Kind regards

    Victoria

    (NRAS Helpline)

  • i dont know if my MTX is working or not im on 15mg , now im getting a swollen ankle and the side of my knee is swelling up, had mouth ulcers, but they are gone now, thanks to that good old thing called corsydol mouthwash. i have an appiontment with the rhuemy nurse in feb, so i will get it sorted im sure, hope you are ok shell, hope the mtx gets you sorted.

    peace

  • Hi Jonsi,yes ur seeing nurse soon so plse just mention all of this,take a pic of swollen ankle and knee as time you go it may have gone down !! I rung my nurse up and said past few weeks my aches and pains everywhere are returning,she checked my last blood test and my esr slightly raised from previous test,so she suggested upping it one tablet.i hope this does the trick.plse tell ur nurse everything are you able to ring her for advice also ? If so try that.lots of love xx

  • thanks shell, yes i will do that. xxx

You may also like...